California, 2005Tornado in California, August 15, 2005
August 15, 2005 · NWS LOX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Aug 15, 12:45 PM PST, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 15, 12:45 PM PST, 5 hours 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PDT MON AUG 15 2005
.SHORT TERM...MOISTURE WRAPPING AROUND THE TOP OF AN UPPER LOW HAS
BROUGHT CONTINUOUS LIGHT RAIN SHOWERS TO THE NRN PORTION OF SLO
COUNTY MOST OF THE DAY. TEMPS THERE OBVIOUSLY MUCH COOLER THAN
EXPECTED, BUT THE SRN PORTION OF THE COUNTY STILL GETTING INTO THE
80S. THE SOLID CLOUD COVER HAS ALSO PREVENTED ANY CONVECTION TO
START UP IN THAT AREA, HOWEVER WE ARE JUST STARTING TO SEE SOME CBS
DEVELOPING IN NRN VTU COUNTY AND I EXPECT WELL SEE MORE THROUGHOUT
THE MTNS AND ANTELOPE VALLEY LATER THIS AFTERNOON. 18Z ETA12 WAS
MUCH MORE UNSTABLE FOR THIS AFTERNOON THAN THE 12Z RUN, ESPECIALLY
OVER THE ANTELOPE VALLEY. WILL KEEP A CLOSE EYE ON DEVELOPMENT THIS
AFTERNOON. THE POTENTIAL EXISTS FOR SOME SEVERE WEATHER, INCLUDING
LARGE HAIL AND POSSIBLY EVEN A FUNNEL CLOUD OR TORNADO.
FOR TUESDAY, THE 18Z ETA12 WAS ALSO MUCH MORE UNSTABLE THAN PREVIOUS
RUNS HAD SHOWN WITH A LOT MORE MOISTURE. SO I DECIDED TO BEEF UP
AFTERNOON POPS OVER THE USUAL AREAS AGAIN. WE SHOULD SEE SLO COUNTY
TEMPS REBOUNDING NICELY WITH MORE SUN. ELSEWHERE, LITTLE CHANGE
EXPECTED. MARINE LYR STILL AROUND 3500 FEET DEEP THIS AFTERNOON AND
THIS LIKELY WONT CHANGE MUCH TUESDAY WITH THE UPPER LOW STILL
AROUND. HOWEVER, LOW CLOUD COVERAGE MAY BE SIGNIFICANTLY AFFECTED BY
THE PRESENCE OF MID AND HIGH LEVEL MOISTURE.
AS THE UPPER LOW SLOWLY EXITS THE AREA TUESDAY NIGHT INTO WEDNESDAY,
WE SHOULD SEE TRENDS IMPROVING IN ALL AREAS, WITH AFTERNOON
CONVECTION ENDING, MARINE LYR SHRINKING, AND DAYTIME TEMPS WARMING A
FEW DEGREES. AN UPPER TROF WILL STILL BE OVER THE AREA SO THE MARINE
LYR WILL KEEP TEMPS FROM WARMING UP TOO MUCH.
.LONG TERM...12Z GFS NOW SHOWING THE UPPER HIGH OVER THE DESERT
SOUTHWEST STRETCHING WESTWARD OVER THE WEEKEND. IF THIS IS THE CASE,
WE SHOULD SEE TEMPS WARMING UP NICELY AND THE MARINE LYR SHRINKING
EVEN MORE. AT THIS POINT THE FORECAST IS DRY.
&&
.AVIATION...LOW CLOUDS HAVE BEGUN TO CLEAR OUT ACROSS COASTAL AREAS OF
LA AND VTU COUNTIES. MARINE LAYER DEPTH RANGING BETWEEN 3000 AND
3500 FEET. AS UPPER LOW BEGINS TO LIFT OUT OF AREA LATER TONIGHT...
SHOULD SEE SOME GRADUAL LOWERING OF MARINE LAYER. WHILE IT IS A GOOD
BET THAT LOW CLOUDS WILL REFORM ACROSS MOST COASTAL/VALLEY AREAS
TONIGHT...THERE IS SOME UNCERTAINTY ON TIMING. BEST ESTIMATE IS THAT LOW
CLOUDS WILL RETURN TO KLAX AND KLGB BETWEEN 05Z AND 08Z...WITH CEILINGS
GENERALLY BETWEEN 1500 AND 2000 FEET. MEANWHILE...EXPECT SOME AFTERNOON
AND EARLY EVENING THUNDERSTORM ACTIVITY ACROSS THE MOUNTAINS AND
ANTELOPE VALLEY...WHERE THERE COULD BE LOCALIZED TOPS ABOVE 40000 FEET
AND WIND GUSTS TO 50 KNOTS. WRAP AROUND MOISTURE WILL LIKELY KEEP SOME
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SLO COUNTY THROUGH EARLY
EVENING.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
NONE
&&
PUBLIC...WOFFORD
AVIATION...GOMBERG
Hazardous weather outlook, Aug 15, 6:30 AM PST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
730 AM PDT MON AUG 15 2005
CAZ034>041-044>047-051>054-059-087-088-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
730 AM PDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY ACROSS MUCH OF
SOUTHERN CALIFORNIA. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAIN...FREQUENT LIGHTNING...HAIL...AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WOFFORD
Tornado, Los Angeles
- When
- August 15, 5:53 PM PST to 6:02 PM PST
- Where
- Los Angeles County, 9 mi NE of (Pmd)palmdale Arpt
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 33 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.717, -117.983
A weak tornado touched down briefly about 8 miles northeast of the Palmdale Airport. The tornado was nearly-stationary. No reports of injuries or damage were received.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469500.